Alert archive / California / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 35, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 28, 1996, 5:04 PM PDT for San Bernardino County, California. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 28, 1996, 5:04 PM PDT (00:04 UTC)
- Expired
- Jul 28, 1996, 6:00 PM PDT
- In force
- 56 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 6:00 PM PDT | Thunderstorm Wind | Twenty Nine Palms Ar, CA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:49 PM PDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 28, 2:49 PM PDT, 2 hours 15 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 245 PM PDT SUN JUL 28 1996 VERY BUSY AT LAS ONCE AGAIN SO WILL KEEP THIS SHORT. VORT MAX MOVG NWD THRU NRN NV ATTM. CU FIELD EXTENSIVE OVR NV ZN8 BUT LTL IF ANY CONVECTION...PSBLY DUE TO NVA BEHIND VORT MAX. DRA 12Z SOUNDING HAD DECENT INVERTED V AND SHARP MODIFIED VALUES OF 2000-3000 J/KG SEEM TO HAVE BEEN REALIZED WITH SVR/FFW OCCURING IN PARTS OF CLARK CO NV. COMBINATION OF STG SFC HEATING...LOW LVL MSTR AND OROGRAPHICS SUFFICIENT FOR CONVECTION TDA AND SEE LTL CHG FOR MON. UPR HIGH BEGINS TO SAG SEWD W/TIME INTO NRN MEX INCRG SWLY FLOW OVR MUCH OF CWA. HOWEVER...LOWER LVLS DO NOT DRY OUT ALL THAT MUCH PER 850/700 MB MIXING RATIO/DWPNT FCSTS SO EXPECT ONLY A SLGT DCR IN CONVECTION ANTICIPATED FOR TUE. LAS 2221. NEMETH
In the hours before
Special weather statement, Jul 28, 12:30 PM PDT, 4 hours 34 minutes before
NVZ009-CAZ019-282130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1230 PM PDT SUN JUL 28 1996 ...THUNDERSTORMS BEGINNING AROUND SOUTHERN NEVADA... AT 1215 PM PDT...LAS VEGAS DOPPLER RADAR DETECTED DEVELOPING THUNDERSTORMS IN SOUTHERN NEVADA AND NORTHWEST ARIZONA. THE MOST NOTABLE STORMS WERE LOCATED ALONG STATE HIGHWAY 164 BETWEEN NIPTON CALIFORNIA AND SEARCHLIGHT NEVADA. THESE STORMS WERE MOVING TO THE NORTHEAST AT 10 TO 15 MPH. OTHER STORMS WERE BEGINNING TO DEVELOP IN WESTERN CLARK COUNTY OVER THE SPRING MOUNTAINS...IN NORTHERN CLARK COUNTY OVER THE SHEEP RANGE AND OVER THE MOUNTAINS OF MOHAVE COUNTY ARIZONA. MORE STORMS CAN BE EXPECTED ACROSS THE REGION DURING THE AFTERNOON AND EARLY EVENING WITH FAVORED AREAS OF DEVELOPMENT OVER HIGHER TERRAIN. BOATERS...HIKERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD KEEP A CLOSE EYE ON THE WEATHER AN BE PREPARED TO FIND SHELTER IF A STORM APPROACHES YOUR AREA. STAY TUNED TO THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. ADAIR
Special weather statement, Jul 28, 12:33 PM PDT, 4 hours 31 minutes before
NVZ009-CAZ019-AZZ001>003-282130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1230 PM PDT SUN JUL 28 1996 ...THUNDERSTORMS BEGINNING AROUND SOUTHERN NEVADA... AT 1215 PM PDT...LAS VEGAS DOPPLER RADAR DETECTED DEVELOPING THUNDERSTORMS IN SOUTHERN NEVADA AND NORTHWEST ARIZONA. THE MOST NOTABLE STORMS WERE LOCATED ALONG STATE HIGHWAY 164 BETWEEN NIPTON CALIFORNIA AND SEARCHLIGHT NEVADA. THESE STORMS WERE MOVING TO THE NORTHEAST AT 10 TO 15 MPH. OTHER STORMS WERE BEGINNING TO DEVELOP IN WESTERN CLARK COUNTY OVER THE SPRING MOUNTAINS...IN NORTHERN CLARK COUNTY OVER THE SHEEP RANGE AND OVER THE MOUNTAINS OF MOHAVE COUNTY ARIZONA. MORE STORMS CAN BE EXPECTED ACROSS THE REGION DURING THE AFTERNOON AND EARLY EVENING WITH FAVORED AREAS OF DEVELOPMENT OVER HIGHER TERRAIN. BOATERS...HIKERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD KEEP A CLOSE EYE ON THE WEATHER AN BE PREPARED TO FIND SHELTER IF A STORM APPROACHES YOUR AREA. STAY TUNED TO THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. ADAIR
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:04 PM PDT | Flash Flood Warning | VEF | San Bernardino | 56 min |
| Jul 28, 6:06 PM PDT | Flash Flood Warning | VEF | San Bernardino | 59 min |
| Jul 28, 6:06 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 59 min |
| Jul 28, 7:15 PM PDT | Flash Flood Warning | VEF | San Bernardino | 60 min |
| Jul 28, 7:15 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 60 min |
Nearby
Severe Thunderstorm Warnings in California, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.